Hong Kong has a mature electronic payment ecosystem, with electronic payments accounting for nearly 60% of total private consumption expenditure. In anticipation of Hong Kong's shift towards a New Era of Smart Banking, the Hong Kong Monetary Authority ("HKMA") has announced the introduction of a Faster Payment System ("FPS"), which is expected to be launched in mid-September to facilitate P2P, B2C and B2B real-time credit transfer and direct debit services.
To help SMEs, retailers and eCommerce players better understand the changing payment landscape and adapt to a cashless economy, the Chamber has invited Mr George Chou, Senior Manager, Financial Infrastructure Development Division, HKMA, to provide an update on the implementation of FPS. He will touch on the following:
- An Overview of FPS;
- Implementation of common QR code standard for retail payments; and
- Sharing of use cases.
Mr Chou's presentation will be followed by a Panel Discussion Session with executives from BOC Credit Card (International) Limited , DBS Hong Kong, TNG Fintech Group, QFPay and INSTAREM to discuss the future landscape of an e-payment ecosystem and how merchants could benefit from such developments.
After the Panel Discussion Session, participants and speakers will be invited to join an Exhibition during which they will be able to interact with stored value facility licensees, banks and fintech companies that have set up booths at the Chamber to answer enquiries on the latest products and services under the FPS initiative.
1. 2:30 – 3:15 pm: Keynote Presentation by Mr George Chou, Senior Manager, Financial Infrastructure Development Division, HKMA (45 minutes including Q&As)
2. 3:15 – 4:00 pm: Panel Discussion with representatives from the payment ecosystem (45 minutes)
- Mr Andy Wong, Head of Compliance- Asia, Instarem
- Mr Alex Kong, CEO and Chairman, TNG Fintech Group
- Mr Kevin Kam, Chief Digital Officer, QFPay
- Ms Colet Ng, Deputy General Manager, BOC Credit Card (International) Limited
- Ms Soh Fern Boey, Head of Global Transaction Services, DBS Hong Kong
3. 4:00 – 5:30 pm: Exhibition (1.5 hours)